MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL KIT; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL KIT; ANESTHESIA CONDUCTION KIT
Catalog Number NEPI-NLD-15597-20
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a portex® spinal kit did not work on the patient.It is believed the drug contained in the kit was "weak".No injury was reported.
 
Additional Manufacturer Narrative
No device was returned for analysis.A review of the device history records did not identify any discrepancies or anomalies related to the complaint.Assay testing by the supplier found the drug within specification.A review of the sterilization records was performed and met validated specification requirements.Based on the evidence, a root cause was unable to be determined.No product quality problem could be confirmed.

Brand Name
PORTEX® SPINAL KIT
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7228882
Report Number3012307300-2018-00202
Device Sequence Number19079560
Product Code CAZ
UDI-Device Identifier15019517115697
UDI-Public15019517115697
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/01/2019
Device Catalogue NumberNEPI-NLD-15597-20
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1